Alert archive / Alabama / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 427, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Aug 13, 2005, 12:14 PM CDT for Cherokee County, Alabama. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2005, 12:14 PM CDT (17:14 UTC)
- Expired
- Aug 13, 2005, 12:30 PM CDT
- In force
- 16 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Cherokee County, AL
The radar
The Northeast Alabama radar (KHTX), 73 km from the middle of the area, began a volume at 17:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 824 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 612 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 131714
SVRBMX
ALC019-131730-
/O.NEW.KBMX.SV.W.0427.050813T1714Z-050813T1730Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1214 PM CDT SAT AUG 13 2005
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME NORTHERN CHEROKEE COUNTY IN NORTHEAST ALABAMA
* UNTIL 1230 PM CDT
* AT 1210 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR BLANCHE...OR ABOUT 10 MILES
EAST OF FORT PAYNE...AND MOVING EAST AT 5 MPH.
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3450 8551 3446 8551 3431 8546 3433 8562
3438 8562 3444 8558 3447 8558 3451 8555
3450 8554 3451 8552
$$
JONES/90What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 11:37 AM CDT, 37 minutes earlier.
Area forecast discussion, Aug 13, 11:37 AM CDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1137 AM CDT SAT AUG 13 2005 .UPDATE... CLOUD COVERAGE...AND PRESENT SHOWER AND THUNDERSTORM ACTIVITY...DEVELOPING AND MOVING EAST ALONG BOUNDARY POSITIONED REALATIVELY NORTH TO SOUTH ALONG INTERSTATE 65. MSAS...SOUNDINGS...AND SHORT RANGE MODEL RUNS ALL POINT TOWARD LIKELY SHOWER AND THUNDERSTORM WORDING OF AFTERNOON ZONES...WITH GREATEST CLOUD COVERAGE EAST...AS UPPER LEVEL LOW SLOWLY DRIFTS NORTHEAST ACROSS CENTRAL ALABAMA THROUGH THE AFTERNOON HOURS. LAMP FORECAST GUIDANCE IN AGREEMENT WITH AFTERNOON HIGH TEMPERATURE WORDING. HAZE PREVALENT MOST LOCATIONS...AND WILL MENTION IN AFTERNOON ZONES. .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 02
Hazardous weather outlook, Aug 13, 6:24 AM CDT, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 624 AM CDT SAT AUG 13 2005 ALZ011>015-017>050-141130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 624 AM CDT SAT AUG 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(TODAY AND TONIGHT). PATCHY DENSE FOG ACROSS THE SOUTHEASTERN QUADRANT OF THE FORECAST AREA...WITH VISIBILITIES AT OR BELOW ONE QUARTER MILE AT TIMES...IS EXPECTED TO LIFT BY 9 AM. LOCATIONS IN AND AROUND MONTGOMERY... PRATTVILLE...TROY...ALEX CITY...AND AUBURN WILL BE AFFECTED. LATER THIS MORNING AND INTO THIS AFTERNOON...SHOWERS AND THUNDERSTORMS WILL BECOME LIKELY FOR THE ENTIRE AREA...THROUGH 8 PM TONIGHT. THESE STORMS WILL BE SLOW MOVING AND WILL HAVE THE POTENTIAL OF PRODUCING VERY HEAVY RAINFALL OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME. IN ADDITION...WITH SLIGHTLY DRIER AIR ALOFT TO THE NORTH AND WEST...WIND GUSTS TO 45 MPH ARE POSSIBLE WITH ANY STRONGER STORMS BETWEEN 3 PM AND 7 PM...MAINLY FOR LOCATIONS NORTH OF LIVINGSTON...TUSCALOOSA...AND BIRMINGHAM...AND WEST OF INTERSTATE 65. WET MICROBURST POTENTIAL: BIRMINGHAM...MODERATE. MONTGOMERY...LOW. .DAYS TWO THROUGH SEVEN...(SUNDAY THROUGH FRIDAY). NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME. 81/JD
In the hours before
Special weather statement, Aug 13, 11:32 AM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1132 AM CDT SAT AUG 13 2005 ALZ018-026-131715- ETOWAH-ST. CLAIR- 1132 AM CDT SAT AUG 13 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR NORTHERN ST. CLAIR AND ETOWAH COUNTIES UNTIL 1215 PM CDT... ...WINDS 35 TO 45 MILES AN HOUR AND FREQUENT CLOUD TO GROUND LIGHTNING ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 1132 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER ASHVILLE. THIS AREA OF THUNDERSTORMS WERE SLOWLY DRIFTING TO THE EAST AT AROUND 5 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR WALNUT GROVE... ASHVILLE...ALTOONA...STEELE...SOUTHSIDE...RIDGEVILLE...RAINBOW CITY AND GADSDEN THROUGH NOON CDT. THE PRIMARY THREAT FROM THESE STORMS ARE STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. ANOTHER THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. JONES/90
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 2:05 PM CDT | Severe Thunderstorm Warning | BMX | Clay, Tallapoosa | 25 min |
| Aug 13, 2:09 PM CDT | Severe Thunderstorm Warning | BMX | Winston | 36 min |
| Aug 13, 4:49 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 41 min |
| Aug 13, 5:14 PM CDT | Flash Flood Warning | BMX | Tuscaloosa | 2 hr |
| Aug 13, 5:59 PM CDT | Severe Thunderstorm Warning | BMX | Fayette | 61 min |
| Aug 13, 6:09 PM CDT | Severe Thunderstorm Warning | BMX | Sumter | 51 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.